MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT OPEN FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT OPEN FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes Bowel Burn (1756); Burn(s) (1757)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is not returning to applied medical for evaluation, and the lot number was not provided.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Procedure performed: procedure open strangulated femoral hernia repair and small bowel resection event description: (b)(6) 2024 [name redacted] (rsm) advised via phonecall that she was advised the complaint happened ¿a couple of weeks ago¿, it involved a burn to the bowel during a colorectal procedure.The device model is unknown at this stage.(b)(6) 2024 [name redacted] advised the following via email, as notified by [name redacted], nurse unit manager: i have limited information.Product name: voyant open fusion device was used we do not record lot numbers for these devices.Procedure open strangulated femoral hernia repair and small bowel resection date (b)(6) 2024 unfortunately, i am unable to provide a copy of the vhims the patient sustained an iatrogenic skin burn above wound site 6cm x 2cm.The burn evolved of subsequent days requiring x3 returns to theatre for debridement and eventually closure.The sample will not be returned as it wasn't placed to one side.(b)(6) 2024 [name redacted] advised by phone that she believes, based on comments from her conversation with the num that it may be user error: the num asked whether the jaws get warm.[name redacted] thought that while using the voyant the user may have rested the handpiece on the bowel or skin, while the jaws were warm after several activations.She agreed to do some education.Type of intervention: the burn evolved of subsequent days requiring x3 returns to theatre for debridement and eventually closure.Patient status: the patient sustained an iatrogenic skin burn above wound site 6cm x 2cm.The burn evolved of subsequent days requiring x3 returns to theatre for debridement and eventually closure.
 
Event or Problem Description
Procedure performed: procedure open strangulated femoral hernia repair and small bowel resection.Event description: on (b)(6) 2024: [name redacted] (rsm) advised via phone call that she was advised the complaint happened ¿a couple of weeks ago¿, it involved a burn to the bowel during a colorectal procedure.The device model is unknown at this stage.On (b)(6) 2024: [name redacted] advised the following via email, as notified by [name redacted], nurse unit manager: i have limited information.Product name: voyant open fusion device was used.We do not record lot numbers for these devices.Procedure open strangulated femoral hernia repair and small bowel resection date on (b)(6) 2024.Unfortunately, i am unable to provide a copy of the vhims.The patient sustained an iatrogenic skin burn above wound site 6cm x 2cm.The burn evolved of subsequent days requiring x3 returns to theatre for debridement and eventually closure.The sample will not be returned as it wasn't placed to one side.On (b)(6) 2024: [name redacted] advised by phone that she believes, based on comments from her conversation with the num that it may be user error: the num asked whether the jaws get warm.[name redacted] thought that while using the voyant the user may have rested the handpiece on the bowel or skin, while the jaws were warm after several activations.She agreed to do some education.Type of intervention: the burn evolved of subsequent days requiring x3 returns to theatre for debridement and eventually closure.Patient status: the patient sustained an iatrogenic skin burn above wound site 6cm x 2cm.The burn evolved of subsequent days requiring x3 returns to theatre for debridement and eventually closure.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformance's that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.The probability and criticality of the harm resulting from this event have been evaluated and were found to be at an acceptable level.

Brand Name
VOYANT OPEN FUSION DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20858666
Report Number2027111-2024-00941
Device Sequence Number8502127
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEB240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown